Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Melbourne, FL

October 8, 2011Brevard County, Indian River County, Saint Lucie County, Florida

NWS Melbourne, FL issued this special weather statement at Oct 8, 2011, 7:39 PM EDT for Brevard County, Indian River County, Saint Lucie County, Florida. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 8, 2011, 7:39 PM EDT (23:39 UTC)
Expired
Oct 8, 2011, 8:30 PM EDT
In force
51 min
Issued by
NWS Melbourne, FL

Counties Brevard County, FL, Indian River County, FL, Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 6 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 8, 7:49 PM EDTTSTM WND GST 484 Wnw Indialantic, FLKMLB AT MELBOURNE AIRPORT MEASURED A 42KT/48MPH WIND GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 11.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2011-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1225 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2011-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1225 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
586 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WWUS82 KMLB 082339
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
739 PM EDT SAT OCT 8 2011

FLZ047-054-059-147-090030-
INDIAN RIVER-NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-ST.
LUCIE-
739 PM EDT SAT OCT 8 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER BREVARD COUNTY...INDIAN RIVER COUNTY...ST.
LUCIE COUNTY...

* UNTIL 830 PM EDT.

AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS 14 MILES EAST OF THE 
COAST BETWEEN BREVARD AND SAINT LUCIE COUNTIES MOVING WEST AT 35 MPH.

LOCATIONS IN THE PATH OF THE STORMS WHICH MAY EXPERIENCE STRONG 
WINDS ALONG THE COAST AND INLAND TO THE INTERSTATE 95 CORRIDOR WILL 
RANGE FROM TITUSVILLE TO FORT PIERCE.

THE PRIMARY THREAT WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN 
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE 
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. 
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 2726 8028 2722 8029 2721 8066 2756 8068
      2766 8081 2782 8085 2847 8086 2878 8097
      2879 8079 2876 8075 2880 8073 2874 8071
      2875 8075 2849 8063 2842 8065 2843 8061
      2838 8059 2809 8056 2732 8022 2726 8021
TIME...MOT...LOC 2336Z 098DEG 34KT 2824 8041

$$

67

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 8, 2:49 PM EDT, 4 hours 50 minutes earlier.

Area forecast discussion, Oct 8, 2:49 PM EDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
249 PM EDT SAT OCT 8 2011

.DISCUSSION...

...HEAVY RAIN WITH LOCAL FLOODING LIKELY THROUGH THE WEEKEND...
...HAZARDOUS MARINE CONDITIONS AND BEACH EROSION THROUGH THE
WEEKEND...

CURRENT-TONIGHT...CONTINUED BANDS OF SHOWERS AND ISOLATED
THUNDERSTORMS ACROSS THE COASTAL WATERS CONTINUE TO FEED ONSHORE
WITH ABUNDANT RAINFALL ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON.
LARGE AREA OF HIGH PRESSURE REMAINS IN PLACE OVER THE MID ATLANTIC
STATES WITH LOW PRESSURE DEVELOPING OVER THE NORTHWEST CARIBBEAN.
THE TIGHT GRADIENT HAS KEPT CONDITIONS WINDY ALONG THE COAST.
FURTHER ALOFT AN AREA OF LOW PRESSURE OVER THE EASTERN GULF
CONTINUES TO SPIN AND PROVIDE LARGE SCALE LIFT.

THE MAIN CONCERN CONTINUES TO BE THE TRAINING OF RAIN ECHOES AND
RESULTING HEAVY RAINFALL. SOME STRONGER BANDS ARE SETTING UP FURTHER
SOUTHWARD THIS AFTERNOON WHERE IT HAS BEEN A LITTLE DRIER...AT LEAST
EARLIER TODAY. FIGURE THIS TREND TO CONTINUE BUT CANNOT RULE OUT
HEAVY RAINFALL ANYWHERE ACROSS EAST CENTRAL FLORIDA FOR THE
REMAINDER OF THE AFTERNOON AND OVERNIGHT. MOS GUIDANCE HAS PRETTY
MUCH GONE 80 PERCENT OR HIGHER FOR POPS ACROSS ALL OF OUR ZONES AND
IT IS EXTREMELY HARD TO BEAT WHEN THAT HIGH. EXPECT AN ADDITIONAL
INCH OR TWO OF RAINFALL THROUGH TONIGHT ACROSS MUCH OF THE
INTERIOR...LOCALLY HIGHER AMOUNTS OF 2 TO 4 INCHES ENTIRELY
POSSIBLE. ALONG THE COAST...ESPECIALLY SOUTHWARD FROM THE CAPE
EXPECT AN ADDITIONAL 2 TO 4 INCHES IN MANY AREAS WITH LOCALLY 3 TO 6
INCHES NOT OUT OF THE QUESTION. A FLOOD WATCH CONTINUES FOR ALL OF
EAST CENTRAL FLORIDA WITH THE EXCEPTION OF LAKE COUNTY.

SOME SQUALLS...ESPECIALLY NEAR THE COAST WILL HAVE GUSTS TO 40 TO 45
MPH. THERE MAY BE ADDITIONAL REPORTS OF MINOR TREE DAMAGE IN FUTURE
SQUALLS. WIND ADVISORIES/LAKE WIND ADVISORIES EXIST ALONG THE
COAST/INTERIOR RESPECTIVELY AND ARE IN EFFECT UNTIL 8 PM.

THE SURF CONTINUES TO BE VERY DANGEROUS...EVEN WITH A SURF
BOARD...AND VENTURING INTO THE OCEAN IS NOT ADVISED. BEACH EROSION
WILL CONTINUE TO ADD UP AND EVENTUALLY WILL BECOME SIGNIFICANT IN
SPOTS. THE HIGH SURF ADVISORY WILL BE EXTENDED THROUGH SUNDAY NIGHT
LATE.

SUN-SUN NIGHT...THE STRONG HIGH PRESSURE RIDGE TO THE NORTH WEAKENS
A BIT AS A TROUGH OF LOW PRESSURE NEAR THE VICINITY OF THE NORTH
CARIBBEAN/SOUTHERN GULF BEGINS TO DEVELOP WITH PRESSURE SLOWLY
DROPPING HERE. THE UPPER LOW PRESSURE OVER THE EASTERN GULF REMAINS
BUT TEMPERATURES ALOFT WILL WARM A FEW DEGREES. HOWEVER...A DEEP
FLOW OF MOISTURE RICH AIR WILL CONTINUE TO FEED INTO THE FLORIDA
PENINSULA KEEPING SHOWER CHANCES AT 80 PERCENT WITH A CONTINUED
THREAT OF ISOLATED STORMS. EASTERLY WINDS WILL REMAIN ELEVATED
ACROSS THE AREA AS THE TIGHT PRESSURE GRADIENT REMAINS SO A LAKE
WIND ADVISORY OR PERHAPS ANOTHER STRAIGHT WIND ADVISORY (COAST) MAY
AGAIN BE POSSIBLE. THE FLOOD WATCH CONTINUES THROUGH SUNDAY EVENING.

...PREVIOUS EXTENDED DISCUSSION...

MON-MON NIGHT...THE EAST COAST RIDGE AXIS WILL GRADUALLY ERODE AS
THE GOMEX LOW PUSHES NORTH AND A HI AMP TROF OVER THE GREAT PLAINS
PUSHES EAST. DRIER AIR OVER THE WRN GOMEX WILL WRAP AROUND THE SRN
PERIPHERY OF THE GOMEX LOW AND INTO FL...RESULTING IN MUCH LWR
PRECIP CHANCES TO START THE WORK WEEK. POPS SLIGHTLY HIGHER ALONG
THE COAST TO ACCOUNT FOR PSBL SEABREEZE FORMATION AND LONGER
DURATION FOR DRY AIR ADVECTION...BUT OVERALL POPS WILL BE AOB 40%.
DECREASED PRECIP AND SWRLY FLOW WILL ALLOW TEMPS TO WARM INTO THE
U80S/L90S INTERIOR... SEA BREEZE ALONG THE COAST WILL KEEP READINGS
IN THE M/U80S.  LIGHT SRLY FLOW OVERNIGHT WILL KEEP MIN TEMPS IN THE
L/M70S.

TUE-FRI...FCST WILL DEPEND ON THE EVOLUTION OF THE GOMEX LOW AND HOW
QUICKLY THE HIGH PRESSURE RIDGE BREAKS DOWN OR MOVES INTO THE WRN
ATLC. GFS/ECMWF HAVE SIMILAR SOLUTIONS THAT BRING THE BROAD CENTER
OF THE SFC LOW ACRS THE FL PENINSULA ON WED THEN OFF THE MID ATLC
COAST BY DAYBREAK THU. SOLUTION SEEMS REASONABLE AS BY MID WEEK A
120KT H30-H20 JET STREAK OVER THE N PAC WILL WORK ITS WAY INTO THE
WRN CONUS AND ADD ITS ENERGY TO THE DEEP TROF ON THE WRN PERIPHERY
OF THE RIDGE. AS THE RIDGE ERODES...THE GOMEX LOW WILL LIFT NE ACRS
THE STATE. NWRLY FLOW ON THE BACKSIDE OF THE LOW WILL PULL DRIER AIR
WILL FILTER INTO FL BY LATE WEEK...DROPPING PRECIP CHANCES BLO
MENTIONABLE LVLS. TEMPS LARGELY WITHIN 2-3F OF CLIMO AVG.

&&

.AVIATION...CONTINUED LIGHT/MODERATE...OCCASIONALLY HEAVIER BANDS OF
RAINFALL CONTINUE ACROSS THE AREA. RECENTLY...ACTIVITY HAS FOCUSED
FURTHER SOUTH TOWARDS KVRB...KFPR AND NEAR KSUA. FIGURE THIS
SOUTHWARD TREND COULD CONTINUE THE REMAINDER OF THE AFTERNOON AND
EVENING. HOWEVER...ANYWHERE IN EAST CENTRAL FLORIDA WILL BE PRONE TO
OCCASIONAL HEAVY SQUALLS OVERNIGHT...ESPECIALLY NEAR THE COAST.
AREAS OF MVFR/IFR CIGS/VSBYS WILL OCCUR THROUGH THE NIGHT. MOS
GUIDANCE SUGGESTS HIGH COVERAGE (80 PERCENT) AREAWIDE AGAIN ON SUN
AND PROSPECTS OF ANOTHER DAY LIKE TODAY (SAT) ARE A POSSIBILITY. THE
TIGHT PRESSURE GRADIENT REMAINS OVER THE AREA WITH MODERATE/STRONG
EASTERLY FLOW CONTINUING ON SUN.

&&

.MARINE...CURRENT-SUN NIGHT...FAIRLY STRONG HIGH PRESSURE REMAINS
STATIONED OVER THE MID ATLC STATES WITH TROUGH OF LOW PRESSURE
DEVELOPING OVER THE SOUTHEAST GOMEX/FLORIDA STRAITS. THIS WILL
CONTINUE TO KEEP A TIGHT PRESSURE GRADIENT OVER THE AREA WITH A HIGH
COVERAGE OF SQUALLS.

GALE WARNING CONTINUES THRU THE END OF THE PERIOD. WINDS/SEAS VERY
HAZARDOUS TO SMALL CRAFT. FREQUENT GUSTS TO GALE FORCE IN/OUTSIDE OF
FAST MOVING SQUALLS. MOVEMENT OF SQUALLS OUT OF THE EAST OR
EAST-SOUTHEAST AT 30 TO 35 KTS.

...PREVIOUS EXTENDED MARINE DISCUSSION...

MON-MON NIGHT...WINDS WILL DIMINISH AND VEER TO THE SE AS THE RIDGE
AXIS BEGINS TO WEAKEN AND THE SFC LOW REMAINS TRAPPED OVER THE
GOMEX.  SEAS WILL GRADUALLY DIMINISH BUT ARE EXPECTED TO REMAIN AOA
SCA LVLS THROUGH THE EARLY TUE MORNING.

TUE-WED...S/SW WINDS WILL PREVAIL AS THE GOMEX LOW PUSHES ACRS THE
FL PENINSULA AND WORKS ITS WAY UP THE ERN SEABOARD. SCA SEAS MAY
LINGER OVER THE OFFSHORE LEG INTO TUE AFTN...BUT SHOULD FALL BLO 6FT
AREAWIDE BY DAYBREAK WED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  82  75  87 /  80  80  50  40
MCO  70  82  70  88 /  70  80  50  40
MLB  75  81  74  87 /  80  80  50  40
VRB  79  83  73  87 /  80  80  50  40
LEE  70  82  69  88 /  70  80  50  40
SFB  72  82  71  88 /  70  80  50  40
ORL  71  82  71  87 /  70  80  50  40
FPR  80  83  72  87 /  80  80  50  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR COASTAL VOLUSIA-INDIAN
     RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-OKEECHOBEE-
     ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-ST. LUCIE.

     HIGH SURF ADVISORY UNTIL 4 AM EDT MONDAY FOR COASTAL VOLUSIA-
     INDIAN RIVER-MARTIN-NORTHERN BREVARD-SOUTHERN BREVARD-ST.
     LUCIE.

     WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR COASTAL VOLUSIA-
     INDIAN RIVER-MARTIN-NORTHERN BREVARD-SOUTHERN BREVARD-ST.
     LUCIE.

     LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INLAND
     VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
     SOUTHERN LAKE.

     HIGH SURF ADVISORY FROM 4 PM SUNDAY TO 4 AM EDT MONDAY FOR
     SEMINOLE.

AM...GALE WARNING UNTIL 6 AM EDT MONDAY FOR COASTAL WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
     NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
     WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
     20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...SEDLOCK
IMPACT WEATHER UPDATES/RADAR....CRISTALDI/VOLKMER
Hazardous weather outlook, Oct 8, 10:15 AM EDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1015 AM EDT SAT OCT 8 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-082000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1015 AM EDT SAT OCT 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THROUGH TONIGHT.

.THUNDERSTORM IMPACT...
NUMEROUS SHOWERS MOVING QUICKLY WEST AROUND 30 MPH WILL OCCUR.
OCCASIONAL LIGHTNING STRIKES...TORRENTIAL DOWNPOURS AND GUSTS
BETWEEN 40 AND 50 MPH CAN BE EXPECTED.

.FLOOD IMPACT...
ONSHORE MOVING SHOWERS AND STORMS ARE EXPECTED TO START REPEATING
ACROSS THE SAME AREAS. LOCAL RAIN AMOUNTS OF 5 TO 7 INCHES CAN BE
EXPECTED ALONG THE COAST WITH LOCAL RAIN AMOUNTS 3 TO 5 INCHES
ACROSS PORTIONS OF THE INTERIOR. THERE WILL LIKELY BE SOME NUISANCE
FLOODING PROBLEMS THAT DEVELOP AS THE HEAVY RAIN FALLS ON ALREADY
SATURATED GROUND. A FLOOD WATCH REMAINS IN EFFECT.

.HIGH WIND IMPACT...
STRONG LOW LEVEL EASTERLY WINDS WILL PRODUCE GUSTY CONDITIONS
TODAY...ESPECIALLY IN SQUALLS. MINOR DAMAGE AND POWER OUTAGES WILL
BE POSSIBLE...ESPECIALLY FROM FALLING TREE LIMBS. A WIND ADVISORY
IS IN EFFECT ALONG THE COAST THROUGH THIS EVENING. CONDITIONS
WILL BE HAZARDOUS FOR SMALL BOATS ON AREA LAKES.

.COASTAL FLOOD IMPACT...
THE OCEAN WILL BE LIKE A WASHING MACHINE AS GUSTY EASTERLY WINDS
OVER THE ATLANTIC GENERATE HIGH SEAS AND FREQUENT LARGE BREAKING
WAVES ALONG THE BEACHES. VENTURING INTO THE SURF WILL BE HAZARDOUS...
EVEN FOR THOSE ON SURF BOARDS. LARGE WAVES BREAKING ON JETTIES
WILL ALSO OCCUR. A HIGH SURF ADVISORY IS IN EFFECT. DUE TO THE
PROLONGED NATURE OF THIS LARGE WAVE EVENT...BEACH EROSION IS
EXPECTED TO BECOME SIGNIFICANT.

.RIP CURRENT IMPACT...
THE PRIMARY BEACH HAZARD TODAY WILL BE LARGE AND DANGEROUS
BREAKING WAVES. HOWEVER...VERY STRONG RIP CURRENTS CAN OCCUR IN
THESE ROUGH CONDITIONS...ESPECIALLY NEAR PIERS AND JETTIES.

.MARINE THUNDERSTORM GUST IMPACT...
WIDESPREAD SQUALLS WITH ISOLATED THUNDERSTORMS WILL PRODUCE WIND
GUSTS BETWEEN 40 AND 45 KNOTS.

.WIND AND SEA IMPACT...
EAST WINDS 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE WILL
PRODUCE VERY HAZARDOUS CONDITIONS FOR SMALL CRAFT. WAVE HEIGHTS TO
AROUND 15 FEET WILL OCCUR IN THE OPEN ATLANTIC. A GALE WARNING IS IN
EFFECT FOR ALL MARINE ZONES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
WINDY CONDITIONS AND A THREAT FOR HEAVY RAIN WILL CONTINUE
THROUGH AT LEAST SUNDAY AS A WEAK LOW PRESSURE SYSTEM IS FORECAST
TO LIFT NORTHWARD FROM THE FLORIDA STRAITS.

MARINE CONDITIONS ON SUNDAY WILL REMAIN VERY HAZARDOUS WITH GALE
CONDITIONS LIKELY. WINDS AND SEAS ARE FORECAST TO GRADUALLY
DECREASE EARLY NEXT WEEK.

DANGEROUS SURF AND SIGNIFICANT BEACH EROSION WILL OCCUR INTO EARLY
NEXT WEEK. WINDS AND SEAS SHOULD SUBSIDE BY TUESDAY...BUT THE RISK
OF DANGEROUS RIP CURRENTS WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND REPORT MINOR
DAMAGE...FLOODING AND RAINFALL TOTALS OVER 3 INCHES.

LASCODY/SEDLOCK

In the hours before

Special weather statement, Oct 8, 5:50 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
550 PM EDT SAT OCT 8 2011

FLZ047-054-147-082245-
INDIAN RIVER-NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
550 PM EDT SAT OCT 8 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER BREVARD COUNTY...INDIAN RIVER COUNTY...

* UNTIL 645 PM EDT.

AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS 16 MILES EAST OFF THE
BREVARD AND INDIAN RIVER COUNTY COASTLINE. THE STORMS WERE MOVING
WEST AT 40 MPH.

LOCATIONS IN THE PATH OF THE STORMS WHICH MAY EXPERIENCE STRONG
WINDS ALONG THE COAST AND INLAND TO THE INTERSTATE 95 CORRIDOR WILL
RANGE FROM TITUSVILLE TO VERO BEACH.

THE PRIMARY THREAT WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 2756 8032 2757 8078 2764 8078 2783 8085
      2849 8087 2878 8096 2878 8077 2876 8075
      2878 8074 2875 8073 2875 8075 2869 8071
      2869 8070 2848 8063 2842 8065 2842 8062
      2837 8059 2822 8059 2809 8056
TIME...MOT...LOC 2147Z 101DEG 33KT 2843 8036

67
Local storm report, Oct 8, 6:40 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
640 PM EDT SAT OCT 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HEAVY RAIN       3 SSW PORT SAINT LUCIE  27.24N 80.37W
10/08/2011  M6.50 INCH       ST. LUCIE          FL   TRAINED SPOTTER

            SPOTTER REPORTED A STORM TOTAL SO FAR OF 6.50 INCHES OF
            RAIN SINCE MIDNIGHT THURSDAY NIGHT.

&&

ARB
Special weather statement, Oct 8, 6:46 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
646 PM EDT SAT OCT 8 2011

FLZ047-054-147-082345-
INDIAN RIVER-NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
646 PM EDT SAT OCT 8 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER BREVARD COUNTY...INDIAN RIVER COUNTY...

* UNTIL 745 PM EDT.

AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS OFF THE BREVARD AND
INDIAN RIVER COUNTY COAST MOVING WEST AT 35 MPH.

LOCATIONS IN THE PATH OF THE STORMS WHICH MAY EXPERIENCE STRONG
WINDS ALONG THE COAST AND INLAND TO THE INTERSTATE 95 CORRIDOR WILL
RANGE FROM TITUSVILLE TO VERO BEACH.

THE PRIMARY THREAT WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 2758 8033 2757 8075 2765 8078 2765 8087
      2834 8086 2879 8095 2879 8079 2875 8074
      2847 8064 2842 8065 2842 8062 2837 8060
      2809 8056 2786 8043
TIME...MOT...LOC 2244Z 094DEG 14KT 2820 8052

67
Local storm report, Oct 8, 7:03 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
703 PM EDT SAT OCT 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     TSTM WND GST     PATRICK AIRFORCE BASE   28.24N 80.61W
10/08/2011  M46.00 MPH       BREVARD            FL   OTHER FEDERAL

            KCOF MEASURED WIND GUST OF 40 KT/46 MPH.

0555 PM     TSTM WND GST     4 S JENSEN BEACH        27.18N 80.22W
10/08/2011  M46.00 MPH       MARTIN             FL   AWOS

            KSUA AT WITHAM FIELD AIRPORT MEASURED A WIND GUST OF 40
            KT/46 MPH.

0604 PM     TSTM WND GST     5 NW FORT PIERCE        27.50N 80.37W
10/08/2011  M45.00 MPH       ST. LUCIE          FL   ASOS

            KFPR FORT PIERCE MEASURED 39 KT/45 MPH WIND GUST.

0653 PM     TSTM WND GST     2 SSW GIFFORD           27.65N 80.42W
10/08/2011  M46.00 MPH       INDIAN RIVER       FL   ASOS

            KVRB AT VERO BEACH AIRPORT MEASURED A WIND GUST OF 40
            KT/46 MPH.

&&

ARB
Local storm report, Oct 8, 7:21 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
721 PM EDT SAT OCT 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       6 E BITHLO              28.57N 81.01W
10/08/2011  M7.50 INCH       ORANGE             FL   TRAINED SPOTTER

            SINCE ABOUT MIDNIGHT

0700 PM     HEAVY RAIN       4 S COCOA               28.31N 80.75W
10/08/2011  M7.46 INCH       BREVARD            FL   COCORAHS

            UPDATED RAINFALL TOTAL SINCE ABOUT 11PM

&&

ARB
Special weather statement, Oct 8, 7:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
739 PM EDT SAT OCT 8 2011

FLZ047-054-059-147-090030-
INDIAN RIVER-NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-ST.
LUCIE-
739 PM EDT SAT OCT 8 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER BREVARD COUNTY...INDIAN RIVER COUNTY...ST.
LUCIE COUNTY...

* UNTIL 830 PM EDT.

AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS 14 MILES EAST OF THE
COAST BETWEEN BREVARD AND SAINT LUCIE COUNTIES MOVING WEST AT 35 MPH.

LOCATIONS IN THE PATH OF THE STORMS WHICH MAY EXPERIENCE STRONG
WINDS ALONG THE COAST AND INLAND TO THE INTERSTATE 95 CORRIDOR WILL
RANGE FROM TITUSVILLE TO FORT PIERCE.

THE PRIMARY THREAT WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 2726 8028 2722 8029 2721 8066 2756 8068
      2766 8081 2782 8085 2847 8086 2878 8097
      2879 8079 2876 8075 2880 8073 2874 8071
      2875 8075 2849 8063 2842 8065 2843 8061
      2838 8059 2809 8056 2732 8022 2726 8021
TIME...MOT...LOC 2336Z 098DEG 34KT 2824 8041

67

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 8:16 PM EDTSpecial Weather StatementMLBVolusia44 min
Oct 7, 9:04 PM EDTSpecial Marine WarningMLB86 min
Oct 7, 9:08 PM EDTSpecial Weather StatementMLBBrevard52 min
Oct 7, 9:46 PM EDTSpecial Weather StatementMLBVolusia44 min
Oct 7, 9:53 PM EDTSpecial Weather StatementMLBBrevard52 min
Oct 7, 10:12 PM EDTSpecial Weather StatementMLBMartin48 min
Oct 7, 11:57 PM EDTSpecial Weather StatementMLBMartin48 min
Oct 8, 2:11 AM EDTSpecial Weather StatementMLBBrevard49 min
Oct 8, 3:48 AM EDTLake Wind AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia14 hr
Oct 8, 3:48 AM EDTWind AdvisoryMLBVolusia40 hr
Oct 8, 4:29 AM EDTGale WatchMLB4 hr
Oct 8, 5:19 AM EDTSpecial Weather StatementMLBBrevard56 min
Oct 8, 7:25 AM EDTAreal Flood AdvisoryMLBBrevard95 min
Oct 8, 8:06 AM EDTSpecial Weather StatementMLBBrevard54 min
Oct 8, 8:08 AM EDTSpecial Weather StatementMLBBrevard52 min
Oct 8, 8:15 AM EDTSpecial Weather StatementMLBOrange, Seminole45 min
Oct 8, 8:24 AM EDTGale WarningMLB36 hr
Oct 8, 9:15 AM EDTSpecial Weather StatementMLBOsceola15 min
Oct 8, 9:33 AM EDTAreal Flood AdvisoryMLBBrevard4 hr
Oct 8, 10:11 AM EDTAreal Flood AdvisoryMLBBrevard, Lake, Orange, Osceola, Seminole, Volusia6 hr
Oct 8, 10:17 AM EDTSpecial Weather StatementMLBBrevard28 min
Oct 8, 11:00 AM EDTSpecial Weather StatementMLBOrange30 min
Oct 8, 11:50 AM EDTSpecial Weather StatementMLBIndian River25 min
Oct 8, 1:16 PM EDTSpecial Weather StatementMLBBrevard44 min
Oct 8, 1:53 PM EDTAreal Flood AdvisoryMLBIndian River112 min
Oct 8, 2:18 PM EDTSpecial Weather StatementMLBSeminole42 min
Oct 8, 2:26 PM EDTSpecial Weather StatementMLBBrevard49 min
Oct 8, 2:30 PM EDTSpecial Weather StatementMLBIndian River45 min
Oct 8, 3:14 PM EDTSpecial Weather StatementMLBBrevard46 min
Oct 8, 3:39 PM EDTSpecial Weather StatementMLBIndian River51 min
Oct 8, 3:52 PM EDTAreal Flood AdvisoryMLBBrevard, Indian River, Okeechobee, Orange, Osceola, Saint Lucie and 2 more3 hr
Oct 8, 4:26 PM EDTSpecial Weather StatementMLBBrevard64 min
Oct 8, 5:50 PM EDTSpecial Weather StatementMLBBrevard, Indian River55 min
Oct 8, 6:46 PM EDTSpecial Weather StatementMLBBrevard, Indian River59 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.